New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Dec 2006
Total Posts : 707
   Posted 5/18/2007 9:46 PM (GMT -6)   
I posted a little while ago about my day and what I have done and what my Dad did for me this evening(brought me his prescription for Darvocet with only three pills left).  I took 1/2 of one of the pills about an hour and a half ago and can feel a tiny amount of the "edge" of the pain easing just a bit.  For the first time in weeks, I may, though only temporary, have some relief for a day or so from my Dad's compassionate gift of his Darvocet.  At this point I don't care about getting what is causing the pain under control, I want the pain under control first cause living with it every day has worn me out both physically and emotionally.  I don't think I will get complete relief from 1/2 of the tablet but will settle for even a 10-15% relief at this point.
If it takes the edge off long enough for me to think clearly about something other than my pain it will be a great relief.   And I guess feeling a little "floaty" is a normal reaction to Darvocet?  It's not a bad feeling but just weird feeling.
Diane (ocean1)
Soft tissue joint disorder 2007 (can't spell or pronounce the name), Lupus Sept. 2006, IBS 2004, Chronic Hives 2002.
Medications:  Allegra and Zantac; Xanax PRN; Lunesta and Ultram PRN.

Regular Member

Date Joined Aug 2006
Total Posts : 334
   Posted 5/19/2007 4:35 AM (GMT -6)   
Hi Diane,
I'm pleased your pain in a little better with these meds. I don't recognise the name of them though, do you know if they have any other names, or the uk name? I'm concerned that these weren't your prescription though, and that they may not be the right meds for you. Please be careful and maybe try to see your doctor about getting them prescribed for you. I know how bad the pain can get and we'll try ANYTHING to get some form of relief from it. Hope you continue to feel better x x
Chillblain Pattern LE, possible SLE, tachycardia, proctal fugax, anismus, slow transit constipation.
Prednisoloe, 35mg

Veteran Member

Date Joined Dec 2006
Total Posts : 2818
   Posted 5/19/2007 7:20 PM (GMT -6)   
Diane, I'm sorry I havn't been around much. I didn't realize you were in so much oain. Why is this? why aren't your doctors helping you? I'm glad your dad brought over the darvocet. You must not take much pain med. darvocet doesn't help me. Although I wish it did. I'm immuned to most pain meds. I hope you got some rest and can get some help on monday from one of your doctors.

sending prayers your way
God Bless
 Newly DX's Lupus.Possible CREST,COPD, high PB xanax,triam , vicodin.5x3, Evista for osteo,. oxygen Plaquanil800mil, . effexor. spiriva, xopenex. pred.10.mil.
Come ye, all that are weary and heavy laden, and I will give you rest!

Regular Member

Date Joined Jul 2006
Total Posts : 245
   Posted 5/19/2007 8:45 PM (GMT -6)   
Shame on me for telling you this, I know! I don't think darvocet will hurt you. On 1 of my dozens of trips to ER that is what they have gave me a shot of. It takes the edge off but the pain is still there. I would most deffinately talk to your doc as soon as you can. I would dearly love to take pain meds to knock the pain but I'm scared to. I figure I'll struggle along until I no longer can stand it. I have been told they are hard on your liver & pancreas but at this point what isn't. I hope you get some relief soon! If I'm not wrong the ER doc told me it also works as anti-inflamatory.

Veteran Member

Date Joined Dec 2006
Total Posts : 707
   Posted 5/19/2007 9:19 PM (GMT -6)   
No I'm not one to rush for the bottle of pills whenever I have a twinge of pain or a headache but with the amount of pain that has been building up over the past month or so, Dad's Darvocet was a huge relief.  I've been one who would come home after a surgery with a bottle of pain pills and just put them in the cabinet and bite the bullet with the pain cause I was scared to take the pain pills for fear of getting addicted.  I'm past that thinking now and want some relief.  If I could get on a pain med that would keep the pain in check I'd be happy with that.  I'm willing to try most anything at this point.  The Ultram (Tramadol) the rheumy gave me just doesn't touch the pain.  He said that is the strongest he can give me.  He's a doctor.  He can do any prescription, he just refuses to and I don't know why.
Diane (ocean1)
Soft tissue joint disorder 2007 (can't spell or pronounce the name), Lupus Sept. 2006, IBS 2004, Chronic Hives 2002.
Medications:  Allegra and Zantac; Xanax PRN; Lunesta and Ultram PRN.

Regular Member

Date Joined Oct 2006
Total Posts : 221
   Posted 5/19/2007 10:01 PM (GMT -6)   
Hi Diane. My pain med is Darvocet. I take about a half a day. It is the only one that I am not allergic to that actually helps the pain and doesnt irritate my pancreas. I cant take a whole one because it just knocks me completely out.... It is one of the milder pain meds, so I dont understand why the rheumy wont give it to you, especially if you are ony taking half.  Tramadol makes me so sick to my stomach.

I am so glad you are getting some relief, if only for a day. {{HUG}}

Mother of four, full time Systems Analyst
Sjogrens, Crohns, suspected Lupus, Pancreatitis Dec. 2005
Meds:  Medrol injections; Darvocet, starting Plaquenil in Feb.

Veteran Member

Date Joined Dec 2004
Total Posts : 8198
   Posted 5/19/2007 10:01 PM (GMT -6)   
  I'm sorry to hear your doctor isn't helping you get pain relief. Sounds like it might be time to find a new doctor that will help you. Being in constant pain is so draining..((Hugs)). I hope you get better relief soon. Keep us updated and take care. You will be in my thoughts and prayers.
 Lupus,RLS,RA,Asthma,Fibro,Sjogren's,Raynaud's,Divertic, Stroke,Atherosclerosis,Seizures,Sensory Polyneuropathy
mirapex,advair,foxamax,donnatal,folic acid.
JOB 5:18 For he wounds, but he also binds up; he injures, but his hands also heal.

Forum Moderator

Date Joined Feb 2003
Total Posts : 13363
   Posted 5/19/2007 11:04 PM (GMT -6)   
Hi Everyone, I usually post on the crohns and chronic pain forums. I came over here to read your posts. I recently had a high ANA and was ref to a rheumy but had a flare with cd and had to cancel the appt. The desk dragon claims this dr only see's new pts at 7:30am on Fridays. I have my PCP looking for me another rheumy. My PCP is thinking the possibly Lupus.
I am just not sure what to think anymore. I do have chronic pain and have a pain pump implanted and this has helped. Someone mentioned they were worried about becoming addicted to their pain meds. Addiction is when the meds are misused for other than what they were intended. A person can become tolerant to medication after being on it for a long period of time. As long as your medication is taken as directed by your physician you will be just fine. Don't suffer with pain needlessly. Hugs, Susie 

Regular Member

Date Joined May 2007
Total Posts : 20
   Posted 5/20/2007 6:43 PM (GMT -6)   
i took darvacet for many yrs for pain.but my pain level has skyrocketed and i started going to a pain clinic and i take something different now.i am alittle concerned that its not from your doc.but i understand pain and pain that you have for too long .so im glad you are able to get some relief.good luck....love marie
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 3:55 AM (GMT -6)
There are a total of 2,710,927 posts in 298,939 threads.
View Active Threads

Who's Online
This forum has 153505 registered members. Please welcome our newest member, Henddawn.
177 Guest(s), 3 Registered Member(s) are currently online.  Details
bluelyme, Bhutan boy, uydfhdfvtdas

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer